Forums

Forums Forums Main Forum Fever after IVIG?

This topic contains 5 replies, has 0 voices, and was last updated by  guskno 4 years, 3 months ago.

Viewing 6 posts - 1 through 6 (of 6 total)
  • Author
    Posts
  • #8876

    guskno
    Member

    Hi everyone,
    I am writing in with a question. I have had 3 IVIG treatments since Jan of this year (5 days, 3 days and now 5 days). My question is that the side effects that I normally get like the pain, migraine, being bedridden for 12 days did not happen after this last treatment which ended 5/28/10. I received 35 grams of GammaGaurd for 5 days. Since then, I haven’t been feeling like myself. I don’t have the “usual suspects” as side effects. I feel out of it. I am in pain, but the kind of pain that one gets from a high fever. This morning, I took my temp and it was 101.7 F. Is it normal to become feverish and mentally loopy after IVIG? I called my neuro over 1.5 hours ago and am still waiting for a call back. I am just wondering if I should head to the ER. Fever usually means infection and that has me worried. Any thoughts please!!??:confused:

    #92144

    ConnorZmom
    Member

    a fever after IVIG is certainly common but you do need to let the Dr know. It’s been a few days tho, and I would guess it’s unrelated to the treatment.

    I always got a fever during my ivig treatments and would be better by the next day.

    good luck and I hope you feel better soon ! and get some answers !

    Stacey

    #91919

    guskno
    Member

    I still haven’t heard back from my doctor from when I had him paged before office hours. I just woke up from a long nap and my fever is gone!;) Still have lot’s of pain though, so I will call him now that I am awake, and the office is open:)

    #92839

    Anonymous

    Were you given any premeds, such as Tylenol or Motrin plus Benadryl? That can help with the side effects. If it doesn’t the dr can order a very small dose of steroids to help.

    Hope you are feeling better & got a hold of your dr.

    Kelly

    #92871

    Ottawa help
    Member

    Hi,

    My husband has his first loading dose of IVIG in April this year. for 10 -14 days after he had a great deal of pain and sensory symptoms were wild.

    They moved around from day to day . One day the pain was in his neck and upper back. The next day it would be in the upper leg and abdomen. Is this the type of pain you are having?

    We think it was the IVIG treatment doing “its job” .It is now over 6 weeks since the treament and he is now stable . ( he still has residual symptoms though).

    I hope this helps .
    Kathy

    #92969

    guskno
    Member

    That is what happened to me the first time I received my loading dose of IVIG! It was awful! The pain was unbareable for 14 days, then there was a light! I felt amazing! This was different though. It was a fever that lasted 9 days straight after IVIG. It varied from 101-102.7 F! I have been fever free for 1 day now and am hoping that it does not return. If your husband is having some of the residual symptoms, it could mean a relapse is coming. You might want to talk to him aout seeing his doctor and planning another treatment. If caught early enough, he won’t need a full 5 day loading dose treatment! I wish my doctor would listen to me when I tell him I am starting to get get ill and treat me before I fall into a full relapse (then treating me 5 day inpatient treatments). I don’t think my doctor understands that 5 days is nearly impossible to afford as a mother of 2 kids under the age of 4, a wife, and head of household (not financialy but decision wise).
    I think I need a new doctor. I just wish it wouldn’t have taken me 8 years to find a doctor that would treat me. Now that I found one that will treat me, he won’t treat me enough to keep me well.
    How did this get back to me:o ?????? Sorry!!!!!:o
    Kathy, please take your husband to the doctor again! He might be relapsing!!!!!! Best of luck!!!

Viewing 6 posts - 1 through 6 (of 6 total)

You must be logged in to reply to this topic.

  • Centers of Excellence